Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Indianapolis, IN

July 12, 20156 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 12, 2015, 5:01 AM EDT for 6 counties in Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2015, 5:01 AM EDT (09:01 UTC)
Expired
Jul 12, 2015, 11:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Bartholomew County, IN, Brown County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 9:00 AM EDTFLASH FLOOD5 E Nashville, INSMALL PORTION OF BROWN HILL ROAD WASHED OUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 239 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS53 KIND 120901
FFWIND
INC005-013-071-079-081-109-121500-
/O.NEW.KIND.FF.W.0026.150712T0901Z-150712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 AM EDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...
  SOUTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
  SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA...

* UNTIL 1100 AM EDT

* AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. RADAR INDICATED 1 TO OVER 3 INCHES OF RAIN HAD FALLEN 
ACROSS THE WARNED AREA OVER THE LAST COUPLE OF HOURS. AN ADDITIONAL 
1 TO 2 INCHES OF RAIN IS POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...    
COLUMBUS...SEYMOUR...BROWNSTOWN...MARTINSVILLE...NASHVILLE...NORTH   
VERNON AND VERNON.

THIS WARNING INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.

&&

LAT...LON 3877 8627 3899 8628 3899 8632 3905 8632
      3905 8636 3935 8638 3947 8645 3943 8595
      3935 8595 3935 8569 3913 8569 3913 8557
      3919 8544 3891 8544 3891 8553 3888 8554
      3881 8571 3880 8579 3877 8581

$$

CP
1 follow-up statement
089 
WGUS73 KIND 121149
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 AM EDT SUN JUL 12 2015

INC005-013-071-079-081-109-121500-
/O.CON.KIND.FF.W.0026.000000T0000Z-150712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-BROWN-JACKSON-JENNINGS-JOHNSON-MORGAN-
749 AM EDT SUN JUL 12 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN...BARTHOLOMEW...
JACKSON...JENNINGS...SOUTHERN JOHNSON AND SOUTHEASTERN MORGAN
COUNTIES UNTIL 1100 AM EDT...

AT 749 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING ACROSS THE WARNING AREA. RAIN HAD COME TO AN 
END ACROSS SOUTH CENTRAL INDIANA...WITH MANY AREAS RECEIVING 2 TO 3 
INCHES OF RAIN EARLY THIS MORNING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
COLUMBUS...SEYMOUR...BROWNSTOWN...NASHVILLE...NORTH VERNON AND
VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS.

&&

LAT...LON 3877 8627 3899 8628 3899 8632 3905 8632
      3905 8636 3935 8638 3947 8645 3943 8595
      3935 8595 3935 8569 3913 8569 3913 8557
      3919 8544 3891 8544 3891 8553 3888 8554
      3881 8571 3880 8579 3877 8581

$$

RYAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:13 AM EDT, 48 minutes earlier.

Area forecast discussion, Jul 12, 4:13 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 AM EDT SUN JUL 12 2015

.UPDATE...
THE LONG TERM AND AVIATION SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 348 AM EDT SUN JUL 12 2015

UPPER WAVES IN NORTHWEST FLOW ALOFT...A WARM FRONT IN THE AREA AND
INCREASINGLY WARM...MOIST AND UNSTABLE AIR WILL COMBINE TO TRIGGER
NUMEROUS THUNDERSTORMS TODAY THROUGH TUESDAY. SOME OF THESE STORMS
COULD PRODUCE HEAVY RAINFALL AND SOME SEVERE WEATHER. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH THE REMAINDER OF NEXT
WEEK AS WELL.

IT WILL BE WARMER AND NOTICEABLY MORE HUMID THROUGH TUESDAY WITH
SEASONABLE AFTERNOON HIGHS IN THE MID 80S TO LOWER 90S. AFTER
THAT...IT WILL NOT BE QUITE AS WARM MIDWEEK BUT WILL AGAIN WARM TO
THE MID 80S TO LOWER 90S FOR NEXT WEEKEND.

&&

.NEAR TERM /REMAINDER OF THE OVERNIGHT AND TODAY/...
ISSUED AT 348 AM EDT SUN JUL 12 2015

POPS AND QPF WILL BE THE MAIN ISSUE FOR THE NEAR TERM AND BEYOND.

EARLY THIS MORNING...A STATIONARY FRONT EXTENDED SOUTHEAST TO
NORTHWEST FROM THE UPPER MIDWEST TO SOUTHWESTERN INDIANA AS A WEAK
UPPER WAVES WAS MOVING ACROSS THE LOWER GREAT LAKES. UPPER DOME OF
HIGH PRESSURE HAS RETROGRADED WEST TO THE SOUTHERN PLAINS WITH
NORTHWEST FLOW ON THE NORTHERN PERIPHERY OF THE RIDGE AND ACROSS
CENTRAL INDIANA. RADAR WAS SHOWING A CONVECTIVE COMPLEX ACROSS OUR
COUNTIES...NORTHWEST OF INDIANAPOLIS. IN ADDITION...STORMS WERE
MOVING SOUTHEAST ACROSS NORTHWESTERN MISSOURI AND EAST CENTRAL
ILLINOIS...ALONG AND NORTHEAST OF THE FRONT AND ALONG A SHARP
INSTABILITY GRADIENT. SURFACE BASED CAPES SOUTH OF THE FRONT WERE
1500 J/KG OR HIGHER AND DROP OFF QUICKLY NORTHEASTWARD.

LATEST HIGH RES RAPID REFRESH REFLECTIVITY PROGS WERE SHOWING THE
NORTHERN AREA OF CONVECTION MOVING EAST OF CENTRAL INDIANA BY 12Z.
MEANWHILE...IT HAD STORMS LINGERING ACROSS OUR SOUTHWESTERN COUNTIES
CLOSER TO THE FRONT. THIS SEEMS REASONABLE. ALTHOUGH IT DOES NOT
LOOK LIKE THERE WILL BE MUCH IN THE WAY OF UPPER FORCING
TODAY...WARM FRONT...LEFT OVER CONVECTIVE BOUNDARIES AND
DIFFERENTIAL HEATING BOUNDARIES IN CLOUD FREE AND CLOUDIER
AREAS...SHOULD ALL ALLOW SOME AFTERNOON RE-DEVELOPMENT. WILL START
OFF WITH MORNING CHANCE POPS TO COVER ANY LINGERING
THUNDERSTORMS...AND THEN CHANCE AFTERNOON POPS TO COVER DAYTIME
HEATING ONES. PRIMARY THREAT SHOULD BE HEAVY RAIN...ESPECIALLY
ACROSS OUR SOUTHWESTERN COUNTIES...CLOSER TO THE FRONT AND WHERE
PRECIPITABLE WATER VALUES WILL BE APPROACHING 2 INCHES.
HOWEVER...WILL ALSO HAVE TO WATCH OUR NORTHERN COUNTIES...WHERE THE
HEAVIEST RAINFALL TOTALS HAVE BEEN THIS EVENING. EARLY THIS
AM...DUAL POL ESTIMATED 2 PLUS INCH 3 HOUR RAINFALL AMOUNTS ALONG A
CORRIDOR FROM AROUND ATTICA TO LINDEN.

SO...IT LOOKS LIKE THE HEAVIEST RAINS WILL BE OVER BY
DAYBREAK. ALSO...FLASH FLOOD GUIDANCE IS MOSTLY OVER 2 INCHES AN
HOUR AND AROUND 2.2 TO 2.7 INCHES FOR 3 HOURS. THESE AMOUNTS ARE
WELL BELOW 6 HOUR WPC QPF TODAY. NOT TO SAY THAT THERE WILL NOT BE
SOME LINGERING AREAL FLOODING THIS MORNING OVER OUR NORTHERN
COUNTIES AND ISOLATED NEW FLOODING IN AFTERNOON STORMS...HOWEVER
WEIGHING ALL FACTORS...PREFER TO NOT GO WITH A FLASH FLOOD OR FLOOD
WATCH AT THIS TIME.

20 KNOT LOW LEVEL FLOW...MID LEVEL FLOW TO AROUND 30 KNOTS MAY BE
ENOUGH WHEN COMBINED WITH THE INSTABILITY /MIXED LAYER CAPES OVER
3000 J/KG/ FOR SOME STRONG TO SEVERE STORMS THIS AFTERNOON AND
TONIGHT PER THE SPC DAY1 OUTLOOK. THE OUTLOOK HAS A SLIGHT RISK OVER
OUR ALL BUT OUR FAR NORTHWESTERN COUNTIES...WHERE A MARGINAL RISK IS
IN EFFECT.

LOW LEVEL WARM ADVECTION MAY BE ENOUGH FOR TEMPERATURES TO TOP OUT
IN THE MID 80S NORTHEAST TO THE LOWER 90S SOUTHWEST...ESPECIALLY IF
A FEW BREAKS OPEN UP IN THE CU WHICH LOOK POSSIBLE IN THE AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ISSUED AT 348 AM EDT SUN JUL 12 2015

THE SHORT TERM FOCUS WILL CONTINUE TO BE ON TIMING AND COVERAGE OF
THUNDERSTORMS AND HEAVY RAIN POTENTIAL...BUT EVEN MORESO THEN
TODAY...WILL BE ON SEVERE POTENTIAL MONDAY AS INCREASING MID AND
UPPER FLOW COMBINED WITH STRONG TO EXTREME INSTABILITY...SHOULD OPEN
UP THE POTENTIAL FOR ONE OR MORE ROUNDS OF SEVERE WEATHER WITH THE
POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND EVEN TORNADOES. WITH
THE HEAVIEST RAINFALL EXPECTED TO BE MONDAY AFTERNOON INTO MONDAY
NIGHT...WHEN THE GREATEST LIFT IS EXPECTED...AND WPC QPF BELOW 1 AND
3 HOUR FLASH FLOOD GUIDANCE...WILL NOT BE ISSUING ANY FLASH FLOOD
WATCHES AT THIS POINT...BUT WILL GO LIKELY POPS ALL BUT SOUTHWEST
COUNTIES MONDAY AND MONDAY NIGHT. BEST CHANCES OF SEVERE STORMS
LOOKS TO BE IN THE AFTERNOON AND EVENING WHEN MODEL INSTABILITY
PROGS SUGGEST MIXED LAYER CAPES TO 4000 J/KG ARE POSSIBLE. THIS
INSTABILITY COMBINED WITH LEFTOVER CONVECTIVE BOUNDARIES AND MORE
THAN SUFFICIENT WIND SHEAR FOR THIS TIME OF YEAR...SUPPORTS DAY2 SPC
MODERATE RISK. DAY 3 OUTLOOK ALSO LEAVES ALL BUT OUR FAR NORTH IN
MARGINAL RISK FOR DAY3 WITH A COLD FRONT SET TO MOVE THROUGH FROM
THE NORTHWEST.

00Z SUPERBLEND TEMPERATURES LOOK GOOD AND WILL DEPEND A LOT ON HOW
MANY BREAKS OCCUR IN THE CLOUD COVER.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

ISSUED AT 409 AM EDT SUN JUL 12 2015

THE CENTRAL U.S. UPPER RIDGE WILL BUILD TOWARD CENTRAL INDIANA AND
COULD ALLOW FOR A BREAK FROM THE THUNDERSTORM CHANCES ON WEDNESDAY
AND WEDNESDAY NIGHT. BY THURSDAY THOUGH THE RIDGE FLATTENS AND THIS
COULD ALLOW FOR WEAK WAVES IN THE UPPER FLOW TO BRING CHANCES FOR
THUNDERSTORMS BACK INTO THE AREA THURSDAY THROUGH SATURDAY AS AMPLE
INSTABILITY WILL REMAIN IN PLACE IN THE HUMID AIRMASS. ACCEPTED
INITIALIZATION WITH ONLY MINOR QUALITY CONTROL TWEAKS. HIGH
TEMPERATURES WILL INCREASE FROM THE LOWER 80S ON WEDNESDAY TO THE
UPPER 80S TO LOWER 90S BY SATURDAY.

&&

.AVIATION /DISCUSSION FOR THE 12/09Z TAF ISSUANCE/... ISSUED AT
1257 AM EDT SUN JUL 12 2015

AREA OF WIDESPREAD THUNDERSTORMS IS MOVING OFF TO THE SOUTHEAST OF
THE SITES...BUT SCATTERED STORMS COULD REMAIN AROUND ESPECIALLY
KIND AND KBMG FOR THE NEXT COUPLE OF HOURS BEFORE THINGS DRY OUT.
KLAF HAS DEVELOPED SOME IFR CEILINGS AND BROUGHT THESE IN A TEMPO
GROUP BUT EXPECT THEM TO BREAK UP BY DAYBREAK IF NOT BEFORE.
PREVIOUS DISCUSSION FOLLOWS...

MOSTLY VFR THROUGH THE PERIOD OUTSIDE OF ANY POTENTIAL THUNDERSTORMS.

A WARM FRONT ACROSS WESTERN ILLINOIS TO SOUTHWEST KENTUCKY WILL MOVE
TO CENTRAL INDIANA BY SUNDAY EVENING.  AN UPPER DISTURBANCE OVER THE
MIDDLE MISSISSIPPI VALLEY WILL MOVE ACROSS CENTRAL INDIANA LATE
TONIGHT PRODUCING SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS. WENT
WITH PERIOD OF TEMPO THUNDERSTORMS MOST LOCATION LATE TONIGHT.

HOWEVER THUNDERSTORMS SHOULD DIMINISH TOWARDS MORNING AS THIS
DISTURBANCE MOVES ON SOUTHEAST.  SOME MODELS INDICATE A LULL IN
THUNDERSTORM CHANCES SUNDAY WITH BETTER CHANCES AGAIN SUNDAY NIGHT.
MENTIONED VCTS TO COVER THIS...BUT OTHERWISE TIMING IS TOO IFFY TO
HIT IT ANY HARDER.

WINDS WILL BE 10KT OR LESS THROUGHOUT THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....CP
AVIATION...JH/CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 11, 3:42 PM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT SAT JUL 11 2015

INZ021-028>031-035>049-051>057-060>065-067>072-121000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
342 PM EDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THUNDERSTORMS...AND FLOODING NEAR RIVERS CAN BE
EXPECTED.

HAZARDS: HEAVY RAIN...LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS.
PROBLEMS ASSOCIATED WITH HIGH WATER IN FLOODING.

TIMING: A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
PRIMARILY OVER WESTERN INDIANA. STORMS BECOME MUCH MORE NUMEROUS
TONIGHT. RIVER FLOODING ONGOING.

DISCUSSION: THE RISK OF STORMS WILL INCREASE AS A WARM FRONT
DEVELOPS OVER INDIANA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT.
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. THEY COULD BE
SEVERE SUNDAY THROUGH TUESDAY...WITH THE GREATEST RISK FOR
WIDESPREAD SEVERE WEATHER MONDAY. DAMAGING WINDS...HEAVY RAINFALL
PRODUCING FLOODING AND PROLIFIC LIGHTNING WILL BE MAIN THREATS
FROM THESE STORM COMPLEXES. A FEW TORNADOES AND LARGE HAIL WILL
ALSO BE POSSIBLE...ESPECIALLY ON MONDAY.

HEAT INDICES WILL RISE INTO THE UPPER 90S TO AROUND 100 DEGREES IN
THE LOWER WABASH VALLEY SUNDAY THROUGH TUESDAY.

DISCUSSION: CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF AN
UPPER LEVEL RIDGE THROUGH THE MIDDLE OF NEXT WEEK. AS UPPER LEVEL
WAVES RIDE UP AND OVER THE RIDGE AND THROUGH THE REGION...MULTIPLE
OPPORTUNITIES WILL EXIST FOR THUNDERSTORMS TO IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT...BUT
MAY BE NEEDED AT VARIOUS TIMES SUNDAY THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jul 12, 1:25 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 AM EDT SUN JUL 12 2015

INZ036-037-120600-
BOONE-MONTGOMERY-
125 AM EDT SUN JUL 12 2015

...STRONG THUNDERSTORM ADVISORY FOR BOONE AND NORTHEASTERN MONTGOMERY
COUNTIES UNTIL 200 AM EDT...

AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CRAWFORDSVILLE...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
THORNTOWN AROUND 135 AM EDT...
ADVANCE AROUND 145 AM EDT...
LEBANON AND ULEN AROUND 155 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4018 8669 4018 8655 4007 8630 3992 8642
      3992 8657 4010 8691 4022 8682 4022 8670
TIME...MOT...LOC 0525Z 301DEG 25KT 4012 8673

CP
Special weather statement, Jul 12, 1:41 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
141 AM EDT SUN JUL 12 2015

INZ036-037-045-046-120615-
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
141 AM EDT SUN JUL 12 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BOONE...NORTHWESTERN
HENDRICKS...SOUTHERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES
UNTIL 215 AM EDT...

AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LADOGA AROUND 155 AM EDT...
NEW ROSS AROUND 205 AM EDT...
JAMESTOWN AROUND 215 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3994 8652 3977 8668 3994 8704 4012 8693
TIME...MOT...LOC 0541Z 285DEG 22KT 4000 8689

CP
Local storm report, Jul 12, 2:55 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 AM EDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HEAVY RAIN       7 NE INDIANAPOLIS       39.85N  86.05W
07/12/2015  M2.07 INCH       MARION             IN   PUBLIC

            2.07 INCHES IN LAST HOUR

&&

CP
Special weather statement, Jul 12, 3:18 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 AM EDT SUN JUL 12 2015

INZ054-055-063-120745-
BROWN-JOHNSON-MORGAN-
318 AM EDT SUN JUL 12 2015

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
JOHNSON AND MORGAN COUNTIES UNTIL 345 AM EDT...

AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF MARTINSVILLE...OR 23 MILES
SOUTHWEST OF INDIANAPOLIS...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MARTINSVILLE AROUND 325 AM EDT...
MAHALASVILLE AROUND 335 AM EDT...
MORGANTOWN AROUND 340 AM EDT...
SPEARSVILLE...BEANBLOSSOM...PEOGA...TRAFALGAR AND PRINCES LAKES
AROUND 345 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3950 8656 3963 8640 3936 8600 3935 8601
      3934 8608 3929 8608 3920 8620
TIME...MOT...LOC 0718Z 314DEG 25KT 3950 8639

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:25 AM EDTSpecial Weather StatementINDBoone35 min
Jul 12, 1:34 AM EDTFlash Flood WarningINDFountain, Montgomery, Tippecanoe, Warren4 hr
Jul 12, 1:41 AM EDTSpecial Weather StatementINDMontgomery34 min
Jul 12, 2:26 AM EDTFlash Flood WarningINDMarion6 hr
Jul 12, 3:18 AM EDTSpecial Weather StatementINDMorgan27 min
Jul 12, 3:26 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan34 min
Jul 12, 3:42 AM EDTFlash Flood WarningINDHendricks, Johnson, Morgan, Putnam6 hr
Jul 12, 3:48 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 1 more42 min
Jul 12, 4:46 AM EDTAreal Flood WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam8 hr
Jul 12, 5:31 AM EDTAreal Flood WarningINDCarroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren8 hr
Jul 12, 5:59 AM EDTAreal Flood WarningINDHamilton, Hancock, Marion8 hr
Jul 12, 8:26 AM EDTAreal Flood WarningINDHendricks, Johnson, Morgan, Putnam6 hr
Jul 12, 10:20 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby5 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDLawrence, Martin13 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDLawrence, Martin13 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDLawrence, Martin12 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDBartholomew7 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDHendricks, Morgan7 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDJohnson7 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White3 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDClay, Greene4 days
Jul 12, 10:51 AM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 4 more6 hr
Jul 12, 1:02 PM EDTAreal Flood WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam4 hr
Jul 12, 2:29 PM EDTAreal Flood WarningINDHendricks, Johnson, Morgan, Putnam3 hr
Jul 12, 3:25 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more24 hr
Jul 12, 4:53 PM EDTAreal Flood WarningINDBoone, Hendricks, Montgomery, Putnam12 hr
Jul 12, 4:53 PM EDTAreal Flood WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Morgan12 hr
Jul 12, 5:13 PM EDTAreal Flood WarningINDHendricks, Johnson, Morgan, Putnam12 hr
Jul 12, 5:57 PM EDTRiver Flood WarningINDPutnam7 days
Jul 12, 5:57 PM EDTRiver Flood WarningINDMarion8 days
Jul 12, 5:57 PM EDTRiver Flood WarningINDPutnam18 hr
Jul 12, 5:57 PM EDTRiver Flood WarningINDMarion7 days

Nearby

Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.